MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D ADVANCED; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT 3D ADVANCED; VASCULAR EMBOLIZATION DEVICE
Model Number 7110-0308-3D-A2
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Neurological Deficit/Dysfunction (1982); Perforation of Vessels (2135)
Date of Event 02/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for evaluation.The root cause cannot be determined.The coil detachment occurred after the aneurysm perforation; therefore, the device malfunction did not cause or contribute to the adverse event.Additionally, it is unknown if the coil or the microcatheter (not a microvention device) perforated the aneurysm.
 
Event or Problem Description
It was reported that treatment was performed for a choroidal aneurysm.During placement of the embolization coil, the aneurysm was perforated.During the attempt to retract the coil, the coil stretched and then detached.Another coil was placed in the aneurysm, which was successful in stopping the extravasation.The detached coil segment was then removed from the patient with a stent retriever.The patient woke up from anesthesia.The patient was reported to have had a stroke, but was slowly improving.
 
Additional Manufacturer Narrative
Additional information received from the sales representative indicated that the patient presented to the hospital with a subarachnoid hemorrhage.

Brand Name
HYDROSOFT 3D ADVANCED
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key9892316
Report Number2032493-2020-00075
Device Sequence Number2909896
Product Code HCG
UDI-Device Identifier00816777025470
UDI-Public(01)00816777025470(11)181119(17)231031(10)1811195W6
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date10/31/2023
Device Model Number7110-0308-3D-A2
Device Catalogue Number7110-0308
Device Lot Number1811195W6
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;